sorry hi i just woke up...
if you're still deciding... i would wait. and maybe call the doc in the morning. sounds like he was expecting it to come down to where it needs to be by now, and if that isn't the case, you should call him and see how he wants you to go forward.
The zonegran is just barely theurapeutic. So I'm not even sure
I want him left on this one.
You won't know if the Zonegran is helping or not until the Dilantin level comes down.
Originally Posted by Dmom3005
We had already know about 2 months ago, the dilantin was very low. So now its high. This one is going to be watched now.
I'm wondering if the zonegran brand name, and the seroquel
going off made this change.
Seroquel and Zonegran do not affect each other, and do not affect Dilantin.
Conversely, Dilantin affects BOTH Seroquel and Zonegran, increasing clearance of both.
Seroquel is not a seizure drug - in fact, it can even cause increased szs esp if one is susceptible - all antipsychotics lower the sz threshold to varying degrees. When the Dilantin was low, the Seroquel might have
got too high. That probably didn't happen overnight, so it's not likely to have caused big problems. Nonetheless, it complicates the picture.
Currently with the Dilantin too high, the Zonegran might be lower than it needs to be, even if it is still within the therapeutic window (you said barely). The Zonegran level might go up more, when the Dilantin comes down.
Dilantin is a messy drug, interaction-wise. It affects bunches of hepatic enzymes and consequently bunches of other drugs. Good idea to keep an eye on it.
Wait until the Dilantin level is where it should be. At that point, make dose adjustments to the other meds if necessary. Only then will you be able to evaluate if the other drugs are helpful.
~ waves ~